Alert archive / Florida / River Flood Warnings in 2015

River Flood Warning 27, NWS Mobile, AL

September 29, 2015Okaloosa County, Florida

NWS Mobile, AL issued this river flood warning at Sep 29, 2015, 10:31 AM CDT for Okaloosa County, Florida. It took effect at Sep 29, 2015, 9:00 PM CDT. It was in force for 38 hr.

The area

The outline as issued.

The facts

Issued
Sep 29, 2015, 10:31 AM CDT (15:31 UTC)
In effect from
Sep 29, 2015, 9:00 PM CDT
Expired
Oct 1, 2015, 11:17 AM CDT
In force
38 hr
Issued by
NWS Mobile, AL
Area
Storm-based polygon
Flood severity
Minor

County Okaloosa County, FL

The radar

The Eglin Afb radar (KEVX), 63 km from the middle of the area, began a volume at 15:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Shoal River near Crestview (CRVF1). The gauge peaked at 8.39 ft at Oct 1, 2015, 7:00 AM CDT.

actionminormoderate51009/2909/3010/0110/02
Action stage
6 ft
Minor stage
8 ft
Moderate stage
12 ft
Major stage
15 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02369000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

401 
WGUS44 KMOB 291531
FLWMOB
BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE MOBILE, AL
1031 AM CDT TUE SEP 29 2015



...The National Weather Service in Mobile has issued a flood warning for the 
following river in Florida... 

  Shoal River Near Crestview affecting Okaloosa County.

.Heavy rainfall has occurred over the past 36 hours. As a result...river
levels are forecast to rise and a flood warning is now in effect. 


SAFETY MESSAGE... 
Stay tuned to developments by listening to NOAA Weather radio.

&&

FLC091-301531-
/O.NEW.KMOB.FL.W.0027.150930T0200Z-151001T1617Z/
/CRVF1.1.ER.150930T0200Z.150930T1800Z.151001T1017Z.NO/
1031 AM CDT TUE SEP 29 2015

The National Weather Service in Mobile has issued a 

* FLOOD WARNING for 
  The Shoal River Near Crestview
* From this evening until Thursday morning
* At 9AM Tuesday the stage was...6.7 feet. 
* Minor flooding is forecast 
* Flood stage is 8.0 feet. 
* Forecast to rise above flood stage by tonight and continue to rise near 9.1 
  feet by tomorrow early afternoon. The river will fall below flood stage by Thursday morning.
* At 8 feet...Some minor flooding of low lying areas will occur.

&&

LAT...LON 3078 8650 3078 8649 3069 8653 3069 8663
 3070 8663 3070 8655                  

$$
1 follow-up statement
213 
WGUS84 KMOB 301537
FLSMOB
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE MOBILE, AL
1037 AM CDT WED SEP 30 2015
 

...The flood warning continues for the following rivers in Florida...
 
  Shoal River Near Crestview affecting Okaloosa County. 

.Recent heavy rains have caused significant rises along the river. 


SAFETY MESSAGE... 
Stay tuned to developments by listening to NOAA Weather radio.

&&

FLC091-010600-
/O.EXT.KMOB.FL.W.0027.000000T0000Z-151001T0600Z/
/CRVF1.1.ER.151001T0000Z.151001T0000Z.151001T0000Z.NO/
1037 AM CDT WED SEP 30 2015

...FLOOD WARNING EXTENDED until late tonight...The FLOOD WARNING CONTINUES for
  the Shoal River Near Crestview
* From this evening until late tonight.
* At 10AM Wednesday the stage was 7.7 feet. 
* Minor flooding is forecast. 
* Flood stage is 8 feet.
* Forecast to rise above flood stage by this evening and continue to rise near 
  8 feet by this evening. The river will fall below flood stage by Thursday morning.
* At 8 feet, Some minor flooding of low lying areas will occur.  

&&

LAT...LON 3078 8650 3078 8649 3069 8653 3069 8663
 3070 8663 3070 8655                  

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this river flood warning went out at Sep 29, 7:09 AM CDT, 3 hours 22 minutes earlier.

Area forecast discussion, Sep 29, 7:09 AM CDT, 3 hours 22 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
709 AM CDT TUE SEP 29 2015

.DISCUSSION...UPDATED FOR LATEST AVIATION DISCUSSION BELOW.

&&

.AVIATION...
28.12Z ISSUANCE...IFR CIGS THROUGH 29.15Z FOLLOWED BY MVFR CIGS
THROUGH 29.12Z. EXPECT WIDESPREAD LOW CIGS THROUGH THE FORECAST PD
THOUGH IMPROVING SLOWLY DURING THE AFTERNOON AND EVENING HOURS.
EXPECT SCATTERED SHOWERS AND THUNDERSTORMS THROUGH THIS EVENING
FOLLOWED BY ISOLATED SHOWERS OVERNIGHT AND EARLY WED MORNING. WINDS
WILL BE NORTHEAST AT 4 TO 6 KNOTS EARLY TODAY SHIFTING MOSTLY
SOUTHWEST TO WEST AT 6 TO 10 KNOTS THIS AFTERNOON AND THIS EVENING
THEN NORTHWEST AT 3 TO 5 KNOTS LATE TONIGHT AND EARLY WED
MORNING. 32/EE

&&

.PREV DISCUSSION... /ISSUED 458 AM CDT TUE SEP 29 2015/

DISCUSSION...

SHORT TERM [TODAY AND TONIGHT]...BROAD MID TO UPPER TROF OF LOW
PRESSURE LOCATED FROM THE MID MS RIVER TO THE TX COAST AND WESTERN
GULF WILL SHIFT EAST TO THE LOWER MS RIVER VALLEY AND CENTRAL GULF
STATES BY 12Z WED. BOTH THE GFS AND ECMWF ARE IN GOOD AGREEMENT WITH
THIS PATTERN THROUGH WED MORNING. LATEST MODEL SOUNDINGS CONTINUE TO
SHOW DEEP MOISTURE ACROSS THE REGION THIS MORNING GRADUALLY
DECREASING THROUGH TONIGHT WITH PWATS WELL ABOVE 2 INCHES FOR MOST
OF THE FORECAST AREA EARLY THIS MORNING LOWERING TO LESS THAN 2
INCHES LATER TODAY AND OVERNIGHT FOR MOST PLACES. WITH THE POSITION
OF THE TROF AXIS NEARING FROM THE WEST SLIGHTLY BETTER FORCING IN
THE MID LEVELS IS NOTED BY THIS AFTERNOON AND THIS EVENING COMBINED
WITH SLIGHTLY HIGHER INSTABILITY SUGGESTING SCATTERED AREAS OF
SHOWERS THUNDERSTORMS CAN BE EXPECTED FOR MOST OF THE FORECAST AREA
WITH THIS BEST COVERAGE OCCURRING THIS AFTERNOON AND EARLY THIS
EVENING...THEN TAPERING OFF GENERALLY FROM WEST TO EAST OVERNIGHT
AND EARLY WED MORNING. A MODEST CAP WAS DEPICTED AROUND 10K FT FOR
MOST AREAS ALSO THIS MORNING LEADING TO THE BETTER COVERAGE LATER IN
THE DAY. ALTHOUGH TODAYS CONVECTION WILL NOT LIKELY PRODUCE THE
COPIOUS AMOUNTS OF RAINFALL COMPARED TO YESTERDAY STILL BELIEVE SOME
MINOR URBAN AND SMALL STREAM FLOODING WILL BE POSSIBLE...ESPECIALLY
ALONG THE AL/NWFL COAST STRETCHING INLAND TO NEAR THE I-10 CORRIDOR
DUE TO THE VERY HEAVY RAINFALL AMOUNTS YESTERDAY WHICH HAS LEAD TO
HIGH ANTECEDENT CONDITIONS IN THESE AREAS FOR THE NEXT FEW DAYS. AS
A RESULT HAVE MADE SOME MINOR CHANGES TO THE CURRENT ZONE FORECAST
BASICALLY TRIMMING BACK SOME OF THE HIGHER POPS TO THE NE AND EAST
WHICH RESULTS IN BETTER CONSISTENCY WITH SURROUNDING WFOS.

AS FOR TEMPS WILL LEAN TOWARDS THE WARMER MAV GUIDANCE THROUGH
TONIGHT WHICH RESULTS IN HIGHS MOSTLY IN THE MID 80S FOR MOST AREAS
FOLLOWED BY LOWS IN THE UPPER 60S TO NEAR 70 FOR MOST INLAND AREAS
NORTH OF THE I-10 CORRIDOR AND THE LOWER 70S FURTHER SOUTH TO THE
IMMEDIATE COAST. 32/EE

[WEDNESDAY THROUGH THURSDAY NIGHT]...AN UPPER CUTOFF LOW AT 500 MB
WILL FORM OVER WESTERN KENTUCKY WEDNESDAY NIGHT AS A 75 KNOT JET
DEVELOPS FROM THE NORTHERN PLAINS TO THE NORTHWEST GULF OF MEXICO.
THIS CUTOFF LOW WILL THEN MOVE SOUTH-SOUTHEAST...WITH THE ECMWF
BRINGING THE CENTER OF THE LOW OVER EAST CENTRAL ALABAMA BY LATE
THURSDAY NIGHT...WHILE THE GFS TAKE THE CENTER OF THE LOW OVER EAST
CENTRAL GEORGIA. THE SURFACE COLD FRONT WILL CONTINUE TO ADVANCE
SOUTHWARD...WITH SURFACE HIGH PRESSURE AND A DRY NORTHERN WIND FLOW
FILLING IN BEHIND...WHILE THE NATIONAL HURRICANE CENTER CONTINUES TO
TURN TROPICAL STORM JOAQUIN NORTHWARD OVER THE WESTERN ATLANTIC. WE
WILL SEE ONE MORE DAY OF SCATTERED SHOWERS AND THUNDERSTORMS ON
WEDNESDAY...MAINLY IN THE AFTERNOON DURING MAXIMUM HEATING AND AHEAD
OF AN 850 MB FRONT PUSHING IN FROM THE NORTH. A FEW LINGERING RAIN
SHOWERS AND THUNDERSTORMS IN THE EVENING WILL DISSIPATE...FOLLOWED BY
DRY CONDITIONS THROUGH THE REMAINDER OF THE SHORT TERM AS LARGE
SCALE SUBSIDENCE DOMINATES THE REGION.

HIGH TEMPERATURES WEDNESDAY WILL REACH THE MID 80S...WITH LOWS
WEDNESDAY NIGHT RANGING FROM 64 TO 69 DEGREES. HIGH TEMPERATURES
THURSDAY WILL RANGE FROM 80 TO 85 DEGREES...WITH LOWS THURSDAY NIGHT
RANGING FROM 58 TO 63 DEGREES INLAND AREAS...WITH MID 60S ALONG THE
IMMEDIATE COASTAL SECTIONS. /22

LONG TERM [FRIDAY THROUGH TUESDAY]...THE NATIONAL HURRICANE CENTER
CONTINUES TO MOVE T.S. JOAQUIN NORTHWARD...KEEPING IT OVER THE
WESTERN ATLANTIC. MEANWHILE A DRY NORTHERLY WIND FLOW WILL REMAIN
ACROSS THE REGION THROUGH EARLY NEXT WEEK. THIS DRIER AIR MASS WILL
BRING A PERIOD OF AUTUMN WEATHER TO THE FORECAST AREA...WITH BOTH
HIGH AND LOW TEMPERATURES BELOW NORMAL. LOWS FRIDAY NIGHT THROUGH
MONDAY NIGHT WILL RANGE FROM 55 TO 60 DEGREES INLAND AREAS...WITH
LOWER 60S ALONG THE IMMEDIATE COASTAL SECTIONS. HIGH TEMPERATURES
WILL RANGE FROM 75 TO 80 DEGREES EACH DAY. /22

MARINE...A LIGHT TO MODERATE NORTHEAST FLOW EARLY TODAY WILL SHIFT
MOSTLY WEST LATER TODAY AND EARLY THIS EVENING FOLLOWED BY A BETTER
OFFSHORE FLOW OVERNIGHT AND LATER IN THE WEEK AS HIGH PRESSURE IS
REINFORCED FROM THE NORTH. CURRENT MODEL GUIDANCE DEPICTS THE BETTER
PUSH OF DRIER COOLER AIR TO MOVE DOWN ACROSS THE MARINE AREAS THU
THROUGH EARLY SAT. SEAS WILL CONTINUE TO SLOWLY SUBSIDE AS THE MAIN
UPPER TROF AND SFC LOW OVER THE EASTERN GULF CONTINUE TO SHIFT OFF
TO THE EAST NORTHEAST. 32/EE

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...NONE.
&&

THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WEATHER.GOV/MOB
Hazardous weather outlook, Sep 29, 5:44 AM CDT, 4 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
544 AM CDT TUE SEP 29 2015

ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-301045-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-MOBILE INLAND-BALDWIN INLAND-MOBILE CENTRAL-
BALDWIN CENTRAL-MOBILE COASTAL-BALDWIN COASTAL-ESCAMBIA INLAND-
ESCAMBIA COASTAL-SANTA ROSA INLAND-SANTA ROSA COASTAL-
OKALOOSA INLAND-OKALOOSA COASTAL-WAYNE-PERRY-GREENE-STONE-GEORGE-
544 AM CDT TUE SEP 29 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

SOME MINOR FLOODING WILL STILL BE POSSIBLE...ESPECIALLY NEAR THE
COAST...WITH SOME OF THE HEAVIER SHOWERS OR THUNDERSTORMS THIS
AFTERNOON OR EARLY THIS EVENING.

A MODERATE RISK FOR DANGEROUS RIP CURRENTS WILL CONTINUE ALONG AREA
BEACHES THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT
EXPECTED THROUGH MONDAY.

GMZ630>635-650-655-670-675-301045-
NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND-
PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
544 AM CDT TUE SEP 29 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL
WATERS OF ALABAMA AND NORTHWEST FLORIDA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 28, 7:15 PM CDTFlash Flood WarningMOBOkaloosa3 hr

Nearby

River Flood Warnings in Florida, 2015Every river flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.